Drat!

So, either I jinxed myself with my previous posts’ statement about having happy posts as of late or else my good karma ran dry.  I woke up yesterday morning with very itchy hands.    When I turned on the light to see, I had hives all over the back of both hands, the right being the worst.  Blah.  I liberally applied some cortizone cream and went back to bed.

At first I thought it was a reaction to something in our firewood.  I generally don’t carry in loads of wood by hand (I typically use the carrier) and Tuesday night I carried in 2 loads by hand.  I’ve broken out like this before and assumed it was something in the wood (mites or something.)  Usually it’s contained to the places where the wood has come in contact (hands, arms).  This time, my extremities are dotted with hives.  My hands are the worst, followed by my elbows, knees and ankles.  In talking with one of my online mommy friends, I determined that it is probably a reaction to the Amoxicillin that I’m taking for the strep throat.  She told me that, according to her pediatrician for her daughter, a rash can develop after 8 days on Amoxicillin.  Wouldn’t you know it, yesterday was day 8…blah!

Last night, the caladryl clear lotion, that I was using to quell the itching, stopped working.  I had to switch to some spray on calamine stuff that leaves pink reside on everything and smells bad.  It did the trick for a while…Today I decided to give Bendryl a shot.  The only kind we had in the house was allergy for hay fever type issues.  Thankfully, it worked and I’ve been itch free for a couple hours now.  My hands look terrible and are so dried out, from it being winter as well as the drying nature of the calamine.  I think I’m going to coat them with some Aveeno lotion.  Hopefully that will help.

I only have 3 more pills to take (2 today and 1 tomorrow morning) and I’ll be done.  Hopefully, these hives don’t last much longer after I stop the pills.  I really thought I was going to just get over this and be done with it…But, I guess being faced with having strep throat and not being able to eat or drink versus a few itchy hives….I’ll take the hives every time!

Maybe I’ll go work on my crochet scarf to keep my mind off of everthing.

Advertisements

2 thoughts on “Drat!

  1. Sara, you really should tell your doctor about that reaction. The hives may seem like no big deal, but it can turn into anaphylaxis and become lethal. As I understand it, the reactions get worse each time you are exposed. I’d hate to hear something serious happened to you because you were allergic to the antibiotics!

  2. Pingback: Better and Buns « Sarandipity

Leave a Comment

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s